MAUDE Adverse Event Report: TELEFLEX MEDICAL VISISTAT 35W NON-STERILE; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL VISISTAT 35W NON-STERILE; STAPLE, REMOVABLE (SKIN)
Model Number IPN008820
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history review for the product visistat 35w non-sterile lot #73h2000208 investigation did not show issues related to the complaint.
 
Event or Problem Description
Certified surgical technician was attempting to staple the sterile drapes together and the stapler that came in the ortho/trauma pack fell apart after the first use.The staple cartridge completely fell out, as did all the staples on top of the patient.Surgical site was the left elbow, and not near the malfunction.No known injury to patient, but loose staples were collected as much as possible to prevent any possible injury.
 
Additional Manufacturer Narrative
Qn#(b)(4).Per dhr the product visistat 35w non-sterile lot # 73h2000208 was manufactured on 08/11/2020 a total of (b)(6) pieces.Lot was released on 08/20/2020.Dhr investigation did not show issues related to complaint.The customer returned one unit 528236 visistat 35w non-sterile for investigation.The returned stapler was visually examined with and without magnification.Visual examination of the returned sample revealed that the bottom and rail were detached from the cover block.The bottom and rail were not returned and there were no staples remaining.It appears that the bottom was not properly welded onto the cover block, which allowed the rail, pusher and staples to fall out of the stapler.A nonconformance has been opened by the manufacturing site as a result of this issue.It appears that the bottom was not properly welded to the cover block, which allowed the rail and the staples to fall out from the stapler.A nonconformance has been opened by the manufacturing site as a result of this issue.The reported complaint of "broken - staple feed assembly" was confirmed based on the returned sample.The stapler was returned with the bottom and rail detached from the cover block.The bottom and rail were not returned and there were no staples remaining in the device.It appears that the bottom was not properly welded to the cover block, which allowed the rail, pusher and staples to fall out from the stapler.A nonconformance has been opened by the manufacturing site as a result of this issue.
 
Event or Problem Description

Brand Name
VISISTAT 35W NON-STERILE
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11992816
Report Number3003898360-2021-00560
Device Sequence Number14253450
Product Code GDT
UDI-Device Identifier34026704630302
UDI-Public34026704630302
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN008820
Device Catalogue Number528236
Device Lot Number73H2000208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.